Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On a singular elliptic equation

Author: Wei Ming Ni
Journal: Proc. Amer. Math. Soc. 88 (1983), 614-616
MSC: Primary 35J60
MathSciNet review: 702285
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the singular elliptic equation $ Lu + K(x){u^p} = 0$, where $ L$ is a uniformly elliptic operator of divergence form, $ p > 1$ and $ K(x)$ has a singularity at the origin. We prove that this equation does not possess any positive (local) solution in any punctured neighborhood of the origin if there exist two constants $ {C_1}$, $ {C_2}$ such that $ {C_1}\vert x{\vert^\sigma } \geqslant K(x) \geqslant {C_2}\vert x{\vert^\sigma }$ near the origin for some $ \sigma \leqslant - 2$ (with no other condition on the gradient of $ K$ ). In fact, an integral condition is derived.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J60

Retrieve articles in all journals with MSC: 35J60

Additional Information

PII: S 0002-9939(1983)0702285-0
Keywords: Singular elliptic equation, nonexistence
Article copyright: © Copyright 1983 American Mathematical Society